Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suggest medication for restless legs syndrome

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2004
Answered : 3075 Questions
Question
Is there any new medication that can help restless leg system? I have taken Mirapex, Ropinerol and others.
My restless leg can occur all day and night. It keeps me from resting during the day and from sleeping at night. Just hoping for something that could help.
Tue, 29 May 2018 in Brain and Spine
 
 
Answered by Dr. Olsi Taka 1 hour later
Brief Answer:
Some options but no new drugs, only a sleeping device.

Detailed Answer:
I read your question carefully and I understand your frustration, restless legs syndrome (RLS) is hard to treat.

Unfortunately in most cases there is no evident cause to address so treatment remains symptomatic. Not all medications are effective in all patients so often several drugs have to be tested to search for the most suitable one. It is unclear what you mean by "others" regarding the medications you have tried, so I am gonna go ahead and mention them all.

- Main class is dopaminergic agents like mirapex and ropinirole which you mention, so I think we can consider those as failed if tried at adequate doses.
- Benzodiazepines are the next class, main one used is Clonazepam.
- Opioids like Codeine have also been employed.
- Anticonvulsants such as pregabalin or gabapentine are another widely used option.
- Clonidine is one last option which has also been effective in some patients.

So these are the ones available to try if you haven't already. You inquire about new medication, but I am afraid none of those are new, unfortunately no new drugs have been developed.

One recent option which has been approved by the US FDA in 2014 is a device called Relaxis which is used when in bed. It works by counter-stimulating the legs and has been showed to lessen symptoms and improve sleep quality.

I remain at your disposal for other questions.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor